Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 29, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 22, 2022, 3:40 PM CDT for Itawamba County, Monroe County, Mississippi. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2022, 3:40 PM CDT (20:40 UTC)
- Expired
- Mar 22, 2022, 3:57 PM CDT
- In force
- 17 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Itawamba County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 23 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 12:42 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 12:45 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Mar 22, 12:45 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1245 PM CDT Tue Mar 22 2022
.UPDATE...
Updated to include 18Z Aviation Discussion.
&&
.PREV DISCUSSION... /issued 657 AM CDT Tue Mar 22 2022/
UPDATE...
Updated for 12Z Aviation Discussion below.
PREV DISCUSSION... /issued 318 AM CDT Tue Mar 22 2022/
DISCUSSION...
A low pressure system will continue to track eastward this
morning across the Southern Plains into the Lower Mississippi
River Valley. Convection ahead of a pre-frontal trough has moved
into Eastern Arkansas and the Missouri Bootheel. The convection
seems to be on the diminishing phase at this point as an outflow
boundary is trying to push out from the storms. This outflow
boundary may be the trigger point of redevelopment by mid to late
morning as the pre-frontal trough moves east of the Mississippi
River. The latest CAMs show instability could reach near 850 J/KG
near KTUP this afternoon as the convection pushes in. If this
indeed occurs then the combination of adequate instability and
plenty of shear already in place should allow for the possibility
of severe storms to occur across North Mississippi. Greatest area
of concern would be for locations south and east of Clarksdale to
Iuka, MS line. Damaging winds and tornadoes will be the main
threats. However, heavy rainfall will also occur with convection.
Two to four inches of rain is expected to fall across the area
with isolated higher amounts. Flash flooding and river flooding
will be possible.
Most of the convection should push east of the Mid-South between
6-8 PM CDT. However, isolated showers will still be possible
across much of the Mid-South for the remainder of the night and
through Wednesday into Thursday as a broad upper level trough sets
up over the middle part of the country. Shortwaves embedded
within the trough will trigger shower activity during this time
period. Temperatures will be cool with highs ranging from the
lower 50s to lower 60s through Friday when the upper trough
finally pushes east.
Saturday will remain cool as a dry reinforcing cold front moves
through the region. Frost will be possible especially in areas of
West Tennessee near the Tennessee River and Northeast Mississippi
as lows drop into the mid 30s.
A warm up will begin to occur on Sunday as winds turn back around
to the south. Expect highs to climb back into the 70s.
KRM
&&
.AVIATION...
18Z TAFs
Surface low over Western Louisiana will move Northeast into
Northeast Mississippi late this afternoon into early this evening.
VCTS possible at MEM/MKL but the best potential for TS will be at
TUP this afternoon. SE winds will gradually veer SW towards this
evening at TUP while NE winds at remaining sites will become S.
MVFR and perhaps IFR ceilings will be prevalent through much of
the period.
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch until 7 PM CDT this evening for Craighead-Crittenden-
Cross-Lee AR-Mississippi-Phillips-Poinsett-St. Francis.
Wind Advisory until 7 PM CDT this evening for Crittenden-Cross-
Lee AR-Phillips-St. Francis.
MO...None.
MS...Flood Watch until 7 PM CDT this evening for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
Wind Advisory until 7 PM CDT this evening for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Flood Watch until 7 PM CDT this evening for Chester-Crockett-
Decatur-Fayette-Hardeman-Hardin-Haywood-Henderson-
Lauderdale-Madison-McNairy-Shelby-Tipton.
Wind Advisory until 7 PM CDT this evening for Fayette-Hardeman-
Hardin-McNairy-Shelby.
&&Hazardous weather outlook, Mar 22, 3:57 AM CDT, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 357 AM CDT Tue Mar 22 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-231100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 357 AM CDT Tue Mar 22 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Showers and thunderstorms will move through the Mid-South today. Some storms could be strong to severe across portions of West Tennessee and North Mississippi this afternoon. Damaging winds, tornadoes, and flash flooding will be the main threats. The greatest area of concern will occur for locations south and east of a Clarksdale to Iuka, MS line. Best timing for severe weather will occur between 11 AM-7 PM CDT. A Flood Watch has been issued for areas south of a Jonesboro, AR to Jackson, TN line. Strong gradient winds ahead of the thunderstorms will also be possible today. A Wind Advisory has been issued for areas south of a Wynne, AR to Savannah, TN line. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Areas of frost will develop late Saturday Night into Sunday morning as temperatures drop into the mid 30s across portions of West Tennessee and North Mississippi. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed over north Mississippi today. KRM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:05 AM CDT | Special Weather Statement | MEG | DeSoto | 40 min |
| Mar 22, 3:07 AM CDT | Special Weather Statement | MEG | Coahoma, DeSoto, Tunica | 38 min |
| Mar 22, 12:59 PM CDT | Areal Flood Advisory | MEG | DeSoto | 3 hr |
| Mar 22, 1:46 PM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Monroe, Pontotoc, Yalobusha | 44 min |
| Mar 22, 2:23 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 37 min |
| Mar 22, 2:55 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Monroe | 50 min |
| Mar 22, 3:07 PM CDT | Tornado Warning | MEG | Monroe | 23 min |
| Mar 22, 3:15 PM CDT | Tornado Warning | MEG | Itawamba, Monroe | 30 min |
| Mar 22, 4:06 PM CDT | Special Weather Statement | MEG | Tishomingo | 24 min |
| Mar 22, 4:10 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 35 min |
| Mar 22, 3:00 AM CDT | Special Weather Statement | MEG | Lake | 30 min |
| Mar 22, 3:23 AM CDT | Special Weather Statement | MEG | Dyer, Lake, Lauderdale, Obion | 37 min |
| Mar 22, 1:58 AM CDT | Special Weather Statement | MEG | Clay, Craighead, Greene | 17 min |
| Mar 22, 2:21 AM CDT | Special Weather Statement | MEG | Clay, Craighead, Greene, Poinsett | 24 min |
| Mar 22, 2:29 AM CDT | Special Weather Statement | MEG | Cross, St. Francis | 16 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.